Heavy Rain, Stafford
- When
- July 26, 5:30 AM CST to 8:55 AM CST
- Where
- Stafford County, 4.29 mi SSE of Macksville
- Reported by
- Public
- Coordinates
- 37.910, -98.950
Rainfall of 3.75 fell.
Remnants of what was Hurricane Dolly spread widespread showers and thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Remnants of what was Hurricane Dolly spread widespread showers and thunderstorms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 26, 2:44 AM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CDT SAT JUL 26 2008 .DISCUSSION... DAYS 1-2... INSPECTION OF THE 07 UTC SFC OBS INDICATED A WEAK SFC FRONT ALONG OUR SOUTHERN BORDER. 65F DEWPOINTS WERE ADVECTING WESTWARD INTO DDC/GCK WITH THE EASTERLY UPSLOPE FLOW. THE 500MB CHART AND MODEL INITIALIZATIONS SHOWED AN UPPER RIDGE OVER THE SOUTHERN PLAINS, WITH A WEAKNESS IN THE HEIGHT FIELD OVER NORTHERN OLD MEXICO AND NEW MEXICO ASSOCIATED WITH THE REMNANTS OF DOLLY. THE 00Z UTC MODELS ALL HANDLE THE REMNANTS OF DOLLY DIFFERENTLY. ALSO, THE SFC BOUNDARY CURRENTLY OVER OUR SOUTH MAY STAY PUT TODAY, WITH MORE OF AN EASTERLY FLOW FROM DDC NORTH. THIS WOULD KEEP TEMPS A LITTLE COOLER AND POSSIBLY LEAD TO THUNDERSTORMS ALONG THE BOUNDARY. THE MID LEVEL FLOW WILL BE SOUTHWESTERLY TODAY, SO STORMS THAT DEVELOP ALONG THE BOUNDARY SHOULD MOVE TO THE EAST/NORTHEAST. BUT GIVEN THE WEAK FLOW, OUTFLOW MAY RESULT IN A SOUTHWARD PROPAGATION OF STORMS AS WELL. STORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON AND SUN NIGHT AS THE REMNANTS OF DOLLY MOVE NORTHEAST. PLACEMENT OF SHOWERS AND STORMS IS PROBLEMATIC AT THIS POINT BUT POPS WERE INCREASED A LITTLE IN CASE A WETTER SCENARIO ACTUALLY PANS OUT. THE ECMWF IS QUITE WET WHILE THE GFS/NAM MODELS ARE MUCH DRIER AND MORE PROGRESSIVE. TEMPERATURES ARE ALSO PROBLEMATIC FOR SUNDAY. IF WE HAVE A LOT OF CLOUD COVER AND SOME PRECIP THEN TEMPS WOULD BE MUCH COOLER THAN THE GFS/NAM INDICATE. FOR NOW I DECIDED TO LOWER MAXES FROM DDC SOUTHWEST INTO THE UPPER 90S AS A MIDDLE OF THE ROAD FCST. DAYS 3-7... THE EXTENDED FORECAST WILL STAY AS IS FOR THE DAY 3 THROUGH 7 FORECAST PERIOD. THE ECMWF AND CANADIAN ARE STAYING CONSISTENT WITH BRINGING THE REMNANTS OF FORMER HURRICANE DOLLY UP NORTHWEST AND THEN AROUND THE UPPER HIGH PRESSURE OVER NEW MEXICO. THIS WOULD BRING PLENTY OF MOISTURE INTO WESTERN KANSAS LATE MONDAY INTO EARLY WEDNESDAY. HOWEVER...WITH THE ROCKIES COMING INTO PLAY...MUCH OF THE AVAILABLE MOISTURE WILL BE SQUEEZED OUT OF THE LOWER AND MID LEVELS...LEAVING US WITH MOSTLY HIGH LEVEL MOISTURE TO CAPTURE. HAVE LEFT THE 20 TO 25 PERCENT POPS GOING FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT AND TUESDAY CLEAR INTO TUESDAY NIGHT. THEN THE CIRCULATION SHOULD BE EAST OF OUR CWA AND WILL DROP POPS TO THE TEENS WEDNESDAY AND DOWN TO ZERO BY THURSDAY. MAX TEMPERATURES WILL VARY SLIGHTLY FROM DAY TO DAY BASED ON CLOUD COVER. THE 850MB TEMP PROGS FROM BOTH THE GFS AND ECMWF SHOW 100+ READINGS FOR OUR CWA INTO WEDNESDAY (SOUTH) AND THEN SOME COOLING AT THE MID AND LOWER LEVELS WITH THE INFLUX OF MOISTURE...ONLY KNOCKING HIGHS DOWN INTO MID TO UPPER 90S. MIN TEMPS WILL BE FAIRLY STEADY...GENERALLY RANGING FROM THE MID 60S NORTHWEST TO THE LOW TO MID 70S SOUTHEAST. .AVIATION... ONLY MID AND HIGH CLOUDS ARE EXPECTED THROUGH THE PERIOD WITH JUST A FEW CIGS AT OR ABOVE BKN150. NO VSBY PROBLEMS ANTICIPATED. THUS...VFR CONDITIONS ARE FORECAST THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 72 97 72 / 30 30 30 30 GCK 97 70 97 70 / 30 30 30 30 EHA 98 70 96 68 / 0 0 30 40 LBL 100 70 97 70 / 0 0 30 30 HYS 95 70 101 73 / 30 30 0 20 P28 101 75 101 74 / 20 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 459 AM CDT SAT JUL 26 2008 KSZ030-031-043>046-061>066-074>081-084>090-271000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 459 AM CDT SAT JUL 26 2008 /359 AM MDT SAT JUL 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE POSSIBLE TODAY BUT THESE ARE NOT EXPECTED TO BE SEVERE. GUSTY WINDS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY INTO WEDNESDAY BUT THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The Dodge City radar (KDDC), 91 km away, was scanning. The volume nearest the first event began at 11:30 UTC.
7 hail, 5 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Rainfall of 3.75 fell.
Rainfall of 3.75 fell.
Rainfall of 3.25 fell.
Rainfall of 4.40 fell.
Rainfall of 3.20 fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127962, 127963, 127964, 127965, 127966, 127951, 127952, 127967, 127974, 127953, 127954, 127955, 127956.